Ecstasy warning after Donegal drug death

Published Tuesday, 27 May 2014
Comments
Toggle font size
Print

Young people in Londonderry have been warned about the dangers of taking the illegal drug ecstasy after the death of a man at a house party in Donegal.

Oisin Crawford died in the border village of St Johnston in the early hours of Monday morning.

The 22-year-old had been partying with friends in a house in the village before becoming unwell.

Four others, including a woman aged 18, were taken to hospital with one man said to be in a seriously ill condition.

Gardaí are investigating a possible drugs link.

Following the death, the Republic's Health Service Executive issued a statement warning people to stay away from illegal drugs.

The statement mentions an ecstasy-like substance sometimes referred to as "Double Cross" or "Double Black", and health officials are warning of the potential dangers linked to these substances or of using drugs in combination.

A drugs awareness group in Derry is also warning anyone feeling unwell after using illegal drugs to get immediate medical attention.

Ian Callaghan from the Divert Project said the only guarantee of safety was not to take any illegal drug.

He added: "You can't mess about with drugs like this.

"If you wait and ignore the symptoms then you can get yourself in great difficulty and potentially a fatality could occur."

© UTV News
Comments Comments
0 Comments
No comments. Be the first to comment.
POST A COMMENT:
Name:  
Email address*:    
Location:  
Validation:
House Rules:  
Your Comment:  
[All comments are moderated and will not appear immediately. Your name, location and comment will be displayed on this page if your post passes moderation.]
MOST POPULAR GALLERIES
Lynda Bellingham: 1948-2014
Mon 20 October 2014
Ryder Cup 2014 - Day One
Fri 26 September 2014
NI v Greece
Tue 14 October 2014